MAUDE Adverse Event Report: DIAGNOSTICA STAGO S.A.S. STA CLEANER SOLUTION

DIAGNOSTICA STAGO S.A.S. STA CLEANER SOLUTION
Catalog Number 00973
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Codes Burn(s) (1757); Skin Discoloration (2074)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Diagnostica stago, inc.Is submitting this report on behalf of diagnostica stago s.A.S.Taverny (manufacturer) under exemption number e2012018.Stago will provide a follow-up report(s) once relevant information has become available.
 
Event or Problem Description
On (b)(6) 2018: stago received a communication from (b)(6), the clinical laboratory educator/safety coordinator at (b)(6).She claims that they "received some sta cleaner solution for the evolution/compact that leaked because the box was crushed during transport" and when her inventory specialist was dumping it down the sink it splashed on him.It "burned his skin and discolored it".(b)(6) also stated that the shipping company took the reagent out of the original box, placed it into an unmarked box and wrapped it with packing tape.According to the person involved, "one of the packages was just a round ball of packing tape with the (b)(6) label taped on.It was not a box when opening.Everything was wet.The bottles were punctured and crushed." at first, he did not know it was leaking since there was not any paperwork with the item, but realized what it was when he saw the bottles.Two of the 4 boxes shipped were damaged.On 16aug2018: (b)(6) was contacted by stago to obtain more information about the incident.According to her the person involved has a severe allergy to bleach.It should be noted that sta cleaner solution is a highly dilute disinfectant which does not contain bleach.Additionally, stago does not have any indication that gloves or other ppe were utilized.She stated, "he did not go to the er for further treatment, just self-treated a few blisters due to his allergy.Other than that all is ok.".
 
Additional Manufacturer Narrative
Diagnostica stago, inc.Is submitting this report on behalf of diagnostica stago s.A.S.Taverny (manufacturer) under exemption number e2012018.Stago investigated the event under corporate complaint file (b)(4).The client told us that the inventory specialist was allergic to bleach and that if exposed, burns would be the reaction.However, the sta cleaner solution (ref 00973) does not contain bleach.The substances contained in this product are in very low concentration.Therefore, it is not a product labeled dangerous and a safety data sheet is not mandatory according to the current regulations.This product is not dangerous to use.Moreover, it is the first time that this type of effect has been reported.Investigations were carried out regarding the condition of the packaging of the sta cleaner solution.No packaging issues were recorded on the lot 202430.We have concluded that this issue is a transportation problem and not a problem related to the packaging of the sta cleaner solution.The carriers have been alerted and sensitized in order to stop sending damaged packages to customers.This is an isolated case and no corrective action will be put in place following this mdr.Stago is concluding its investigation into this matter.Note: there were issues submitting this update.Attempts were made on 02nov2018 and 09nov2018.Tickets were opened, the latest was csh-13822.This encompassess an issue that went unresolved since oct2018 involving another mdr submission.The final resolution as per the cesub help desk was to delete and reinstall the esubmitter program and create a new submission file.
 
Additional Manufacturer Narrative
(b)(4) is submitting this report on behalf of (b)(4) under exemption number e2012018.Corrected importer report number from 2245451-2018-00001 to 2245451-2018-00003.

Brand Name
STA CLEANER SOLUTION
Common Device Name
STA CLEANER SOLUTION
Manufacturer (Section D)
DIAGNOSTICA STAGO S.A.S.
3 allee theresa
asnieres sur seine, 92600
FR  92600
MDR Report Key7827161
Report Number9710666-2018-00001
Device Sequence Number2446775
Product Code PPM
UDI-Device Identifier13607450009733
UDI-Public(01)13607450009733(11)180619(17)200630(10)202430(241)00973
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2018
Report Date (Section F) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date06/30/2020
Device Catalogue Number00973
Device Lot Number202430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/15/2018
Device Age2 MO
Event Location Other
Date Report to Manufacturer08/24/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer08/17/2018
08/17/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date12/04/2018
12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;